Fexal Tablets is a brand of medicine containing the active ingredient fexofenadine hydrochloride.
Find out more about active ingredients.
Consumer medicine information (CMI) leaflet
Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.
Fexofenadine HCI 120mg, 180mg tablets
Consumer Medicine Information
Please read the following information carefully before you begin taking Fexal
This leaflet provides a summary of the information available. It does not take the place of talking to your doctor or pharmacist who have more detailed information.
If you have any questions about Fexal, or if you experience any problems when taking Fexal, ask your doctor or pharmacist.
All medicines have benefits and risks, so please discuss these with your pharmacist or doctor to make sure that the benefits of taking Fexal outweigh any possible risks.
Keep this leaflet with the medicine as you may want to read it again.
What is Fexal and what is it used for?
Fexal tablets contain an active ingredient called "fexofenadine". It is one of a group of medicines called antihistamines.
Fexal 120 and 180 are used to relieve the symptoms of hayfever (seasonal allergic rhinitis) such as sneezing, itchy, watery or red eyes, and itchy, blocked or runny nose. Fexal 180 is also used to relieve the symptoms of urticaria otherwise known as hives or itchy rash.
Fexal works by blocking the action of histamine which causes these unwanted effects.
Fexal is a non-sedating antihistamine which means it has been shown not to make you drowsy or slow down your reactions.
Is Fexal suitable for me?
Do not take Fexal, and tell your doctor or pharmacist if:
- you have had an allergic reaction to fexofenadine, terfenadine (Teldane®) or any of the other ingredients in Fexal. These are listed at the end of this leaflet
- the expiry date on the pack has passed. It may have no effect or an unexpected effect if it is taken after this date
- the packaging is torn or shows signs of tampering
Before taking Fexal:
You should inform your pharmacist/doctor if:
- you are, or might be, pregnant
- you are breast feeding
- you have any allergies to any other medicines, foods, preservatives or dyes
- you are taking other medicines
Your pharmacist/doctor will consider these points when recommending Fexal.
Use in children:
There is currently not enough information available to recommend Fexal for use in children under 12 years of age.
How do I take Fexal?
Take Fexal with a glass of water. Fexal may be taken with or without food. For the relief of the symptoms of hayfever, the usual dosage for adults and children over 12 years of age is one Fexal 120mg tablet daily when required, or one Fexal 180mg tablet daily when required.
For relief of the symptoms of urticaria, the usual dosage for adults and children over 12 years of age is one Fexal 180mg tablet daily when required.
Do not take more than the recommended dose and remember, this medicine is for you. Do not give it to anyone else, even if their symptoms seem to be the same as yours.
If Fexal does not relieve your symptoms, do not take extra tablets. Tell your doctor or pharmacist.
What do I do in case of Overdose?
Immediately telephone your doctor, or the Poisons Information Centre (telephone Australia 13 11 26), or go to Accident and Emergency at your nearest hospital, if you think you or anyone else may have taken too much Fexal. Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention.
Does Fexal cause side effects?
Tell your doctor or pharmacist as soon as possible if you do not feel well while taking Fexal, even if you do not think the problem is connected with the medicine or is not listed in this leaflet.
All medicines can cause side effects. Although most people will not experience any, some of the side effects that may occur with Fexal are:
These same effects were seen in patients taking dummy or placebo capsules during the clinical studies.
How do I Store Fexal?
Keep your tablets in a safe place out of the reach of children.
Store the tablets at room temperature below 25°C.
Return any unwanted tablets to your pharmacist.
What does Fexal look like?
Fexal 120mg and 180mg tablets are peach coloured and have a modified capsule shape.
Fexal 120 and 180 are available in blister packs of 10 or 30 tablets.
What are the ingredients in Fexal?
- Each Fexal 120 tablet contains 120mg of the active ingredient fexofenadine hydrochloride.
- Each Fexal 180 tablet contains 180mg of the active ingredient fexofenadine hydrochloride.
The inactive ingredients in Fexal are: croscarmellose sodium, pregelatinised maize starch, microcrystalline cellulose, magnesium stearate, hypromellose, povidone, titanium dioxide, colloidal anhydrous silica, macrogol 400 and iron oxide.
Fexal does not contain any gluten, lactose or preservatives.
Sandoz Pty Ltd
ABN 60 075 449 553
19 Harris Street
Pyrmont NSW 2009
Tel: 1800 634 500
This leaflet was prepared in June 2012.
Fexal 120mg tablets AUST R 140284
Fexal 180mg tablets AUST R 140285
Where to go for further information
Remember this leaflet provides only a summary of some of the important things you need to know about Fexal. Only your doctor or pharmacist are able to weigh up all the relevant facts and you should consult them about all aspects of this medicine as it relates to you.
CMI provided by MIMS Australia, May 2016